Jump to content

Is this a symptom?


mom4cem
 Share

Recommended Posts

Does this sound like a symptom of dysautonomia? I felt the anxiety building up, felt like the dam opened up and the adrenaline was beginning to run. I tried not to get uptight, my heartrate went up, I don't know exactly how high, but I took a reading a few minutes into it and it was 110. I will have a tachy rate for quite a while after, hours, not at a high rate always bit it will hover in the low 100's or 90's. Almost feels like the dam has to close back before it will completely go away. It happened at about 4:00 p.m. and now at 7:30 it is about 95-100 when normally it would be in the 70's or 80's. I was at my kids baseball games and I think if I would have let myself get really freaky it would have been higher. I took the reading with a event monitor and sent it over, all they would tell me was my heartrate. I'll have to call my m.d. in the a.m. to see what it showed.

Anyone experience this type of feeling and long lasting, is it common for dysautonomia?

Thanks for listening!

Link to comment
Share on other sites

Hi, mom4cem,

I have just been diagnosed with POTS, and yes, I have what you are describing. Mine usually come in the middle of the night, when I've been asleep. I think this may be what some here refer to as an autonomic storm. Maybe some others who are more knowledgeable can help you out here, but for me, I do this. Then, when I would tell my gp my symptoms, she would say, "Oh, you're having anxiety. Take Zoloft." These are the symptoms of anxiety, but they also are part of POTS. Hang in there. Hope your doctor can help you tomorrow to feel better about what has happened to you. Keep us posted. :)

LindaJoy

Link to comment
Share on other sites

I have the type of POTS where any stimulation causes me my body to dump adrenaline. Attending a baseball game with lots of noise coming from multiple directions and visual stimulation would certainly trigger a similar reaction. My bp tends to go up along with my hr in these instances and the longer I am exposed the more severe my symptoms become. I don't know if this might be true for you but just wanted to share my experiences.

I take a very small dose of Ativan ahead of an event. I take 1/2 (of a .5mg) tablet before going to church for example because the singing and crowd are too much for my brain to process and then here comes the autonomic storm. I find that following an adrenaline event I will crash and feel awful the next morning. Hope that is not true for you! Best thing I have found is extra rest.

Have you been diagnosed with dysautonomia? I wasn't sure from your message. forgive me if you have answered previously. good luck.

Link to comment
Share on other sites

Hi Mom4cem;

I was diagnosed with Dysautonomia by my PC Doctor last year but have been living with it for the past 10 years. I was also diagnosed, by a cardiologist, this past December, with POTS and Vasovagal Depressor Syndrome. I have had what you are experiencing for a very long time. I can't take SSRI's because they make me feel too weird. I can't be on beta-blockers because I have asthma. So, for the last 10 years the only thing I take is a very small dose of Xanax. I have been living with this naturally. BUT EVERYONE IS DIFFERENT! What might work for one might not work for someone else.

You were very smart in not getting "freaky" about it. That would have made you feel worse. From what I experienced a high heart rate is extremely common with Dysautonomia. My resting heart rate us usually 90-100. I find that the more exercise I do the better I feel, but I only exercise on the days I feel good and have energy to burn. The more you move the better you will feel.

If I may give you some advise, first and formost, discuss everything you feel with your doctor. Make sure you have a doctor that is very attentive to you and isn't afraid to do tests. With this very complex sydrome it is vitally important to have an open and forward relationship with your doctor.

Again, if you don't mind the advise, whenever you feel your heart rate speed up like that, SIT Down. If you can, put your feet up. Learn to do diaphagramic or deep slow breathing. Other than medications, this will help to slow down your heart rate. I can't stress enough for people with dysautonomia to DRINK DRINK DRINK.

I hope it is comforting for you to know that you are not alone. There are many people that are living with dysautonomia and don't even know it. Hang in there!!! Educating yourself is the best thing you can do!!

Take care and I hope to see you here again soon.

KathyP :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...